Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 190, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 11, 2018, 7:51 PM EST for Gordon County, Murray County, Whitfield County, Georgia. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2018, 7:51 PM EST (00:51 UTC)
- Expired
- Dec 12, 2018, 5:21 AM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at Tilton (TLNG1). The gauge peaked at 18.46 ft at Dec 11, 2018, 4:00 PM EST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02387000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
928 WGUS42 KFFC 120051 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 751 PM EST Tue Dec 11 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Conasauga River near Tilton affecting Gordon...Murray and Whitfield Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC129-213-313-121221- /O.NEW.KFFC.FL.W.0190.181212T0051Z-181212T1221Z/ /TLNG1.1.ER.000000T0000Z.181212T0015Z.181212T0621Z.NO/ 751 PM EST Tue Dec 11 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Conasauga River near Tilton. * From this evening until Wednesday morning. * At 7 PM Tuesday the stage was 18.4 feet...and falling. * Minor flooding is occurring. * Flood stage is 18 feet. * The river will continue to fall to below flood stage by after midnight tomorrow. * At 18.0 feet...Flood stage is reached. Minor flooding begins in the woodlands...fields and pastures along the river upstream and downstream from the gage on the Brackett Ridge Road bridge. && LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497 $$
2 follow-up statements
446
WGUS82 KFFC 120834
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
334 AM EST Wed Dec 12 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Oostanaula River near Calhoun affecting Gordon County
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
Oconee River near Oconee affecting Washington and Wilkinson
Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC313-120904-
/O.CAN.KFFC.FL.W.0165.000000T0000Z-181212T1647Z/
/CHCG1.1.ER.181209T1138Z.181211T0800Z.181212T0710Z.UU/
334 AM EST Wed Dec 12 2018
The Flood Warning is cancelled for
The Coahulla Creek near Keiths Mill near Dalton.
* This takes effect immediately.
* At 3 AM Wednesday the stage was 15.6 feet...and falling.
* Flood stage is 16.0 feet.
* The creek/river will continue to fall.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-121421-
/O.EXT.KFFC.FL.W.0190.000000T0000Z-181212T1421Z/
/TLNG1.1.ER.000000T0000Z.181212T0015Z.181212T0821Z.NO/
334 AM EST Wed Dec 12 2018
...Flood Warning extended until this morning...The Flood Warning
continues for
The Conasauga River near Tilton.
* Until this morning.
* At 3 AM Wednesday the stage was 18.2 feet...and slowly falling.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by early this
morning.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC129-122234-
/O.CON.KFFC.FL.W.0181.000000T0000Z-000000T0000Z/
/CALG1.1.ER.181209T2357Z.181210T2230Z.000000T0000Z.NO/
334 AM EST Wed Dec 12 2018
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 3 AM Wednesday the stage was 21.0 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 21.0 feet.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$
GAC115-122234-
/O.CON.KFFC.FL.W.0176.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.181209T1933Z.181211T0445Z.000000T0000Z.NO/
334 AM EST Wed Dec 12 2018
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 3 AM Wednesday the stage was 26.2 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 24.0 feet.
* At 26.0 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
on the old Lock and Dam behind the Trading Post. The boat ramp will
be completely under water at Lock and Dam park.
* This crest compares to a previous crest of 26.3 feet on May 9 2013.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC115-122234-
/O.CON.KFFC.FL.W.0186.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.181209T2322Z.181211T1200Z.000000T0000Z.NO/
334 AM EST Wed Dec 12 2018
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 9 PM Tuesday the stage was 573.6 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 570.0 feet.
* At 573.0 feet...Minor flooding continues to expand further into the
woodlands...fields and pasture along the river upstream and
downstream from the gage behind Plant Hammond. The access road near
the intakes behind the plant begins to flood. The boat ramp near
the intakes and a small portion of an access road near and under
the Georgia Highway 100 bridge will be under 3 feet of water.
* This crest compares to a previous crest of 573.8 feet on May 10
2013.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$
GAC021-153-169-207-289-122234-
/O.CON.KFFC.FL.W.0179.000000T0000Z-181213T0600Z/
/MACG1.1.ER.181209T2247Z.181211T0730Z.181213T0000Z.NO/
334 AM EST Wed Dec 12 2018
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until this evening.
* At 2 AM Wednesday the stage was 19.2 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by this
evening.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
* This crest compares to a previous crest of 19.2 feet on Apr 9 2014.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC059-133-219-122154-
/O.CON.KFFC.FL.W.0174.000000T0000Z-181212T2154Z/
/PNFG1.1.ER.181209T1903Z.181211T1945Z.181212T1554Z.NO/
334 AM EST Wed Dec 12 2018
The Flood Warning continues for
The Oconee River near Penfield.
* Until this afternoon.
* At 3 AM Wednesday the stage was 15.9 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* The river will continue to fall to below flood stage by late this
morning.
* At 15.0 feet...Minor flooding continues to expand into fields...
woodlands and pastures...mainly on the right bank of the river...
upstream and downstream from the gage on the Georgia Highway 15
bridge.
* This crest compares to a previous crest of 15.3 feet on Dec 27 2009.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC303-319-122234-
/O.CON.KFFC.FL.W.0188.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.181210T1734Z.181211T1630Z.000000T0000Z.NR/
334 AM EST Wed Dec 12 2018
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 3 AM Wednesday the stage was 19.0 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* At 19.0 feet...Minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will begin to
surround the elevated USGS gage house.
* This crest compares to a previous crest of 19.0 feet on Dec 24 2013.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-122234-
/O.CON.KFFC.FL.W.0187.000000T0000Z-181216T1536Z/
/OCNG1.1.ER.181211T1445Z.181213T1800Z.181216T0936Z.NO/
334 AM EST Wed Dec 12 2018
The Flood Warning continues for
The Oconee River near Oconee.
* Until Sunday morning.
* At 3 AM Wednesday the stage was 19.1 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* The river will continue rising to near 20.0 feet by tomorrow early
afternoon. The river will fall below flood stage Sunday morning.
* At 21.0 feet...Moderate flooding begins. The dirt parking lot by
the Old Balls Ferry Road boat ramp is under one to three feet of
water. The end of Old Balls Ferry Road begins to flood. Flooding
continues and spreads further into the woodlands near the river.
* This crest compares to a previous crest of 19.8 feet on Dec 14 2008.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$841 WGUS82 KFFC 121021 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 521 AM EST Wed Dec 12 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Conasauga River near Tilton affecting Gordon...Murray and Whitfield Counties GAC129-213-313-121051- /O.CAN.KFFC.FL.W.0190.000000T0000Z-181212T1421Z/ /TLNG1.1.ER.000000T0000Z.181212T0015Z.181212T0930Z.NO/ 521 AM EST Wed Dec 12 2018 The Flood Warning is cancelled for The Conasauga River near Tilton. * This takes effect immediately. * At 5 AM Wednesday the stage was 17.9 feet...and falling. * Flood stage is 18.0 feet. * The creek/river will continue to fall. && LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:46 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 11, 6:46 PM EST, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 646 PM EST Tue Dec 11 2018 .PREV DISCUSSION... /Issued 257 PM EST Tue Dec 11 2018/ SHORT TERM /Tonight through Wednesday Night/... No significant weather concerns this short term period. Dry high pressure drifts across the area tonight and Wednesday. Main thing of note will be high clouds will be on the increase later tonight through the short term in the faster upper level flow. Forecast low temperatures are running near to as much as 5-10 degrees below normal across the area tonight and around to as much as 4-8 degrees above normal Wednesday night. Forecast high temperatures are running near to as much as 4-6 degrees below normal for Wednesday. Overall confidence is high. BDL LONG TERM /Thursday through Tuesday/... No changes made to the long term forecast. The next major trough deepening into the southwest will begin to affect our area at the very start of the extended forecast. The latest model runs have been a bit slower on bringing moisture back and it looks as if any rain may hold off until after sunrise Thursday. So...no mention of winter precipitation for Wednesday night. Best rainfall chances still on track for Thursday night into Friday night. Rain should be diminishing Saturday as the closed upper low pulls northeast into the southern Appalachians. A mention of thunderstorms still looks okay for Friday ahead of the surface low. ECMWF still slower and farther south with the upper low for Sunday with the possibility of a few lingering showers. However for now have continued with the drier solution with no mention of pops Sunday through Monday. 01 && .AVIATION... 00Z Update... VFR conditions expected through the forecast. Light WNW winds tonight will increase only slightly to 4-7kts Wed. BKN high clouds around 20kft expected to move in after 15Z Wed. //ATL Confidence...00Z Update... High confidence for all elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 29 52 35 55 / 0 0 0 10 Atlanta 31 53 37 54 / 0 0 0 10 Blairsville 26 49 33 51 / 0 0 5 10 Cartersville 26 52 36 54 / 0 0 5 10 Columbus 30 56 40 59 / 0 0 0 10 Gainesville 30 50 36 52 / 0 0 0 10 Macon 28 55 36 58 / 0 0 0 10 Rome 27 52 37 55 / 0 0 5 10 Peachtree City 29 54 36 56 / 0 0 0 10 Vidalia 31 59 37 61 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....RW AVIATION...SNELSON
Hazardous weather outlook, Dec 11, 4:37 AM EST, 15 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 437 AM EST Tue Dec 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 437 AM EST Tue Dec 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...BLACK ICE AND ICY SPOTS CAN BE EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THIS MORNING... Moisture remaining on roads combining with freezing temperatures will lead to slick spots on some roads...bridges...and overpasses. For more information please see the special weather statement regarding icy spots and black ice. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Rain will develop again Thursday and continue through Saturday. A few thunderstorms are possible mainly Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.